Alert archive / Massachusetts / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Aug 11, 2008, 1:34 PM EDT for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2008, 1:34 PM EDT (17:34 UTC)
- Expired
- Aug 11, 2008, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 111734 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 134 PM EDT MON AUG 11 2008 ...LOCALIZED TORRENTIAL DOWNPOURS EXPECTED THIS AFTERNOON AND EVENING... .SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THROUGH THE AREA THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN. REPEATED THUNDERSTORMS OVER THE SAME AREA COULD BRING FLASH FLOODING. CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-120145- /O.NEW.KBOX.FF.A.0004.080811T1734Z-080812T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 134 PM EDT MON AUG 11 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS... CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA... NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA... SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA... WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH...EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...NORTHWEST PROVIDENCE RI... SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * UNTIL 10 PM EDT THIS EVENING * THUNDERSTORMS WILL BRING LOCALIZED TORRENTIAL DOWNPOURS THIS AFTERNOON AND EVENING. SOME LOCATIONS MAY RECEIVE THREE TO 4 INCHES OF RAIN WITHIN AN HOUR. THIS WILL BRING THE POTENTIAL FOR FLASH FLOODING. * THE GREATEST THREAT TODAY WILL BE URBAN FLASH FLOODING. HOWEVER...SMALL STREAM FLASH FLOODING WILL BE POSSIBLE AS WELL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 8:21 AM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 11, 8:21 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 821 AM EDT MON AUG 11 2008 .SYNOPSIS... AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 3 PM THIS AFTERNOON/... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO BLOSSON OVER RHODE ISLAND AS WELL AS THE WATERS SOUTH OF THE SOUTH COAST. THIS TREND WILL LIKELY CONTINUE AND SPREAD NORTHWARD AS THE MORNING/EARLY AFTERNOON PROGRESSES AS THE UPPER LOW APPROACHES. THE MAIN THREAT WITH THE SHOWERS AND STORMS TODAY WILL BE TORRENTIAL RAINFALL WHICH COULD PRODUCE LOCALIZED FLOODING. IF ENOUGH SURFACE HEATING CAN DEVELOP...THIS MAY COMBINE WITH THE COOL TEMPS ALOFT TO PRODUCE ENOUGH INSTABILTY FOR STRONG ENOUGH UPDRAFTS CAPABLE OF PRODUCING MARGINALLY SVR HAIL. ADDITIONALLY...A VERY LOW PROBABILITY FOR AN ISOLD TORNADO OR WATERSPOUT COULD EXIST TODAY...MAINLY ACROSS RI AND SE MASS...OWING TO LOW LEVEL ESE WINDS /ENHANCING LOW LEVEL SHEAR/ AND LOW LCL HEIGHTS. HOWEVER...THIS IS LIKELY CONTINGIENT ON BETTER SURFACE HEATING THAN WE ARE CURRENTLY SEEING. AGAIN...VERY LOW PROBABILITY. && .SHORT TERM /3 PM THIS AFTERNOON THROUGH 6 PM TUESDAY/... CONTG ESSENTIAL PRIME HAZARD RISK OF FLOODING AS WRITTEN IN THE NEAR TERM INTO THIS EVENING. THE EMPHASIS OF FLOODING MAY SHIFT INTO THE LWM-BOS REGION DURING THE NIGHT...HIGHLY UNSTABLE NOSE OF NE JET/CNV AND SLOW MOVING IF THE COOL POOL INDEED CAN LIGHT UP CONVECTION IN THIS AREA DURING THE NIGHT. TUESDAY...UNSURE IF ANY LEFTOVER EARLY CONVECTION BUT A GENERAL WIND SHIFT TO WNW SHOULD ALLOW FOR SOME HEATING AND STILL UNSTABLE PATTERN AND LIKELIHOOD OF AFTN CONVECTION WITH A FEW HAILERS AND G35KTS POSSIBLE. TEMPS/SKY/WINDS DERIVED AS LISTED IN THE NEAR TERM. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 00Z MODEL SUITE CONTINUES TO ADVERTISE A GRADUAL PATTER CHANGE OVER THE 5-7 DAYS AS PERSISTENT TROFFING OVER THE NORTHEASTERN US GETS REPLACED BY A BUILDING RIDGE NEXT WEEKEND INTO EARLY NEXT WEEK. OVERALL...THE EXTENDED PORTION OF THE FORECAST DOES NOT LOOK AS WET AS IT HAS BEEN OVER THE LAST SEVERAL DAYS. DRY WX TUES NIGHT IS FOLLOWED BY A MOSTLY DRY WEDNESDAY...ALTHOUGH THERE COULD BE SOME ISOLD/SCT SHOWERS AND THUNDERSTORMS AS MID LEVELS REMAIN RELATIVELY COOL WITH CYCLONIC FLOW PERSISTING. FOR THURSDAY...UPPER TROUGH OVER THE LAKES MEANDERS CLOSER TO NEW ENGLAND. THEREFORE...THERE MAY BE SOME MORE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE 00Z ECMWF CAME IN QUITE POTENT FOR THURSDAY...IE...A VERY ROBUST SOUTHERN STREAM WAVE ACTS TO SPIN UP A RATHER STRONG SUMMERTIME NOREASTER ALONG THE MID ATLC COAST WHICH MOVES NORTHEASTWARD AND DOUSES SOUTHEAST NEW ENGLAND WITH HEAVY RAINS AND GUSTY WINDS. NOT READY TO BUY THIS SOLUTION AS IT IS A FAIRLY DRASTIC CHANGE FROM PREVIOUS RUNS. THE CURRENT THINKING IS THAT THE RESULT WILL BE MORE LIKE THE 00Z GFS AND 12Z ECMWF SOLUTIONS...IE...A FLATTER SOUTHERN STREAM WAVE THAT DRIVES SFC LOPRES OUT TO SEA. PERHAPS THE ECMWF WILL SAVE IT/S 00Z SOLUTION AND BRING IT BACK IN DECEMBER. WOULD BE NICE TO SEE THEN... THEREAFTER...THE MODELS ARE AT ODDS WITH EACH OTHER ON HOW MUCH THE RIDGE IN THE EAST BUILDS. WILL STRAY AWAY FROM THE 00Z ECMWF FOR NOW. HOWEVER...GIVEN THE PERSISTENCE OF THE UPPER TROFFING IN THE NERN US THE LAST SEVERAL WEEKS...WOULDN/T BE SURPRISED IF THE RIDGING ADVERTISED BY THE GFS IS A BIT TOO STRONG/PREMATURE. IN ANY EVENT...CHANCY POPS FOR SHOWERS/TSTMS FOR THE LATTER PORTION OF THE EXTENDED WITH WARMER AND MORE HUMID CONDITIONS. OVERALL...TEMPS IN THE EXTENDED WILL LIKELY MOVE BACK TOWARD NORMAL LEVELS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... GENERAL IFR CONDS WITH PATCHY LIFR SHOULD TEMPORARILY IMPROVE A CATEGORY OR 2 DURING MIDDAY BUT DEGRADE RIGHT BACK TO WDSPRD IFR/LIFR LATE TODAY. SCT TSTMS. NAM MOS GUIDANCE WAS A LITTLE BETTER EARLY THIS MORNING THAN THE GFS MOS GUIDANCE ON CIGS. SAW THIS ABOUT A WEEK AGO TOO. TUE...BECOMING VFR WITH SCT AFTN TSTMS EEN-ORH-PYM EWD. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... PERIODS OF MVFR CONDITIONS ARE LIKELY WEDNESDAY THROUGH FRIDAY...BUT VFR CONDITIONS ARE EXPECTED FOR THE MOST PART. && .MARINE... POTENTIAL FOR SCATTERED STRONG STORMS TODAY S COAST WITH THUNDER RISK SHIFTING TO THE E MASS WATERS THIS AFTN. A TSTM POSSIBLE TUE AFTN PYM TO THE MERR RVR. OTHERWISE WINDS AND SEAS PROBABLY BELOW SCA INTO TUE. INCREASING SE FLOW MAY BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS THIS AFTERNOON. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... GENERALLY TRANQUIL CONDITIONS ARE EXPECTED DURING THE LONGER TERM PORTION OF THE FORECAST. HOWEVER...WILL HAVE TO WATCH AND SEE HOW CLOSE LOW PRESSURE GETS TO THE COAST WHILE MOVING NORTHEASTWARD WELL SOUTHEAST OF NANTUCKET THURSDAY. THIS COULD RESULT IN SMALL CRAFT CONDITIONS THEN...ESPECIALLY ON THE OUTER WATERS. && .HYDROLOGY... FF POTENTIAL TODAY ALONG AND S OF A CEF-OWD LINE. ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY AROUND 1.4 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL TODAY AND EARLY TONIGHT. URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. FLOOD ADVISORIES IN MY ESTIMATION ALMOST CERTAIN TO BE REISSUED AND EXTENDED/ EXPANDED WITH EITHER A FLOOD OR FF WATCH POSSIBLE MIDDAY AS CONVECTION EVOLVES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/EKSTER/JWD NEAR TERM...EKSTER /UPDATED AT 816 AM/ SHORT TERM...DRAG LONG TERM...EKSTER AVIATION...DRAG/EKSTER MARINE...DRAG/EKSTER
Hazardous weather outlook, Aug 11, 4:32 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 432 AM EDT MON AUG 11 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-120845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 432 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. FLOOD ADVISORY OR ISOLATED SMALL SCALE FLASH FLOODING /SEVERAL COMMUNITIES/ EXPECTED AS ISOLATED THUNDERSTORMS THIS MORNING BECOME MORE NUMEROUS THIS AFTERNOON AND ARE SLOW MOVING. MOST FAVORED REGION FOR FLOODING RAINS...URBAN CENTERS AND HILLY TERRAIN...EXTENDS FROM THE EAST SLOPES OF THE BERKSHIRES EAST SOUTHEASTWARD ACROSS HARTFORD SPRINGFIELD TO THE STATE OF RHODE ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS AS WELL AS THE WORCESTER HILLS. POWER OUTAGES FROM LIGHTNING STRIKES ARE LIKELY THIS AFTERNOON. THERE SHOULD BE REPORTS OF HAIL THIS AFTERNOON AND POSSIBLY ISOLATED DAMAGING WIND GUSTS IN THE FLOOD PRODUCING THUNDERSTORM REGION. SHOWERS OF VERY HEAVY FLOOD PRODUCING RAIN WITH ISOLATED THUNDER MAY CONTINUE WELL INTO THE NIGHT...MAINLY EASTERN MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE LIKELY TUESDAY AFTERNOON...MAINLY THE MONADNOCKS AND WORCESTER HILLS TO NORTHERN RHODE ISLAND AND EASTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN NOON AND 8 PM TODAY. ANZ230>237-250-254-255-120845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 432 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS IN THE SOUTH COASTAL WATERS EARLY THIS MORNING MAY BECOME MORE NUMEROUS THIS AFTERNOON...SEVERAL WITH POTENTIAL TO PRODUCE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING AND HAIL. THE RISK OF THUNDERSTORMS SHOULD LIFT NORTHWARD INTO THE EASTERN MASSACHUSETTS WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON IN THE EASTERN MASSACHUSETTS COASTAL WATERS FROM PLYMOUTH NORTHWARD AND POSSIBLY NARRAGANSETT AND CAPE COD BAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DRAG
In the hours before
Special weather statement, Aug 11, 10:11 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1011 AM EDT MON AUG 11 2008 MAZ020-021-RIZ005-007-111515- BRISTOL RI-NEWPORT RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- 1011 AM EDT MON AUG 11 2008 AT 1010 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...AND HEAVY RAINFALL 4 MILES SOUTHWEST OF DARTMOUTH...OR ABOUT 11 MILES SOUTHWEST OF NEW BEDFORD...MOVING NORTH AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...DARTMOUTH BY 1030 AM EDT...8 MILES EAST OF TIVERTON BY 1110 AM EDT...WESTPORT AND FALL RIVER BY 1120 AM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. THESE SHOWERS AND THUNDERSTORMS ARE SLOW MOVING AND HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OVER A SHORT PERIOD OF TIME. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Aug 11, 11:17 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1117 AM EDT MON AUG 11 2008 MAZ017-018-020-021-RIZ007-111615- NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 1117 AM EDT MON AUG 11 2008 AT 1116 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHWEST OF DARTMOUTH...OR ABOUT 6 MILES SOUTHWEST OF NEW BEDFORD...MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...WESTPORT AND NEW BEDFORD BY 1130 AM EDT...FALL RIVER AND 6 MILES WEST OF ACUSHNET BY 1140 AM EDT...7 MILES EAST OF SOMERSET BY 1150 AM EDT...FREETOWN AND DIGHTON BY 1210 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Aug 11, 12:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1248 PM EDT MON AUG 11 2008 MAZ022-111715- BARNSTABLE MA- 1248 PM EDT MON AUG 11 2008 AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER YARMOUTH...OR ABOUT 4 MILES EAST OF BARNSTABLE...MOVING NORTH AT 39 MPH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:16 AM EDT | Areal Flood Advisory | BOX | Hampden, Norfolk, Worcester | 5 hr |
| Aug 11, 8:08 AM EDT | Special Marine Warning | BOX | 22 min | |
| Aug 11, 9:57 AM EDT | Special Marine Warning | BOX | 33 min | |
| Aug 11, 10:30 AM EDT | Special Marine Warning | BOX | 30 min | |
| Aug 11, 10:55 AM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 3 hr |
| Aug 11, 11:47 AM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 11, 11:56 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 34 min |
| Aug 11, 12:00 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 3 hr |
| Aug 11, 1:14 PM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 15 min |
| Aug 11, 2:22 PM EDT | Areal Flood Advisory | BOX | Bristol | 3 hr |
| Aug 11, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 11, 4:32 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 3 hr |
| Aug 11, 4:52 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 23 min |
| Aug 11, 5:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 11, 5:46 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 11, 6:39 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 3 hr |
| Aug 11, 7:31 AM EDT | Areal Flood Advisory | BOX | Kent, Washington | 3 hr |
| Aug 11, 10:06 AM EDT | Areal Flood Warning | BOX | Kent, Washington | 6 hr |
| Aug 11, 5:16 PM EDT | Flash Flood Warning | BOX | Kent, Providence, Washington | 119 min |
| Aug 11, 4:09 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Watches in Massachusetts, 2008Flash Flood Watches in Rhode Island, 2008Flash Flood Watches in New Hampshire, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.